Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 90, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jun 18, 2015, 11:11 AM CDT for Caldwell County, Gonzales County, Texas. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2015, 11:11 AM CDT (16:11 UTC)
- Expired
- Jun 19, 2015, 8:12 AM CDT
- In force
- 21 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Caldwell County, TX, Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 42 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Marcos River at Luling (LLGT2). The gauge peaked at 20.02 ft at Jun 18, 2015, 11:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08172000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
090
WGUS44 KEWX 181611
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1111 AM CDT THU JUN 18 2015
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
San Marcos River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC055-177-191011-
/O.NEW.KEWX.FL.W.0090.150618T1611Z-150619T1312Z/
/LLGT2.1.ER.150618T1525Z.150618T2100Z.150619T0112Z.NO/
1111 AM CDT THU JUN 18 2015
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the San Marcos River below Luling.
* until Friday morning...or until the warning is cancelled.
* At 10:45 AM Thursday the stage was 20.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue to rise to
near 20.6 feet by late this afternoon.The river will fall below flood stage by
this evening.
* Impact...At 20.0 feet...Minor lowland flooding reaches lowest camp sites and
several sections of park roads at Palmetto State Park five miles below
Luling..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Luling 11 20 20.0 Thu 11 AM 11.4 7.7 7.5 7.3 7.1
&&
LAT...LON 2963 9775 2969 9768 2964 9755 2952 9746
2950 9752 2956 9760
$$1 follow-up statement
463
WGUS84 KEWX 181947
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
247 PM CDT THU JUN 18 2015
...The flood warning is cancelled for the following rivers in Texas...
San Marcos River below Luling Affecting Caldwell and Gonzales Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC055-177-182017-
/O.CAN.KEWX.FL.W.0090.000000T0000Z-150619T1312Z/
/LLGT2.1.ER.150618T1525Z.150618T1615Z.150618T1640Z.NO/
247 PM CDT THU JUN 18 2015
The flood warning is cancelled for
the San Marcos River below Luling.
* At 1:45 PM Thursday the stage was 19.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to 8.8 feet by tomorrow morning.
It will fall below Bankfull overnight.
* Impact...At 20.0 feet...Minor lowland flooding reaches lowest camp sites and
several sections of park roads at Palmetto State Park five miles below
Luling..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Luling 11 20 19.0 Thu 02 PM 8.8 7.7 7.5 7.3 7.1
&&
LAT...LON 2963 9775 2969 9768 2964 9755 2952 9746
2950 9752 2956 9760
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jun 18, 9:52 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 18, 9:52 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 952 AM CDT THU JUN 18 2015 .UPDATE... ALREADY SEEING SCATTERED SHOWER ACTIVITY THIS MORNING...BUT RAINFALL RATES AND AMOUNTS HAVE NOT BEEN TOO HIGH SO FAR. WILL HAVE TO SEE HOW MUCH DESTABILIZATION CAN OCCUR THIS AFTERNOON ACROSS AREAS WHICH ARE ALREADY RECEIVING THE RAINFALL. THINK WE SHOULD STILL STABILIZE ENOUGH FOR THE HEAVIER DOWNPOURS TO FORM. THERE IS WEAK DISTURBANCE EXPECTED TO DEVELOP FARTHER WEST TODAY AND WITH A NEARLY UNTAPPED AIRMASS ACROSS THE SOUTHWESTERN COUNTIES...WE COULD SEE POSSIBLE HEAVY RAIN AND ISOLATED FLASH FLOODING. AFTER COORDINATION WITH THE CORPUS CHRISTI OFFICE...WE HAVE EXPANDED THE FLASH FLOOD WATCH WEST TO THE RIO GRANDE. DID NOT MAKE ANY CHANGES TO THE EXPIRATION TIME. && .PREV DISCUSSION... /ISSUED 613 AM CDT THU JUN 18 2015/ AVIATION DISCUSSION...FOR 12Z TAF PACKAGE... SEEING TSRA DEVELOPMENT SOUTH OF KSAT/KSSF TERMINALS THIS MORNING. EXPECTING THIS ACTIVITY TO MAINLY STAY SOUTH OF THE TERMINALS BUT COULD IMPACT THEM BY MID MORNING. INCLUDED TEMPO GROUP FOR THAT. ISOLATED TS WILL BE POSSIBLE AGAIN IN THE AFTERNOON AS WELL WITH MVFR CIGS ALONG I35 CORRIDOR TERMINALS. AMENDMENTS MAY BE NEEDED IF ANY TS IMPACTS THE TERMINALS. PREV DISCUSSION... /ISSUED 348 AM CDT THU JUN 18 2015/ SHORT TERM (TODAY THROUGH SATURDAY MORNING)... MAIN FORECAST HIGHLIGHT THIS PERIOD WILL BE THE LIKELIHOOD OF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS PRODUCING POCKETS OF HEAVY RAIN AND LEADING TO LOCALIZED FLASH FLOODING TODAY. HAVE ISSUED A FLASH FLOOD WATCH THROUGH 10PM TONIGHT FOR AREAS ALONG A FRIO TO MEDINA COUNTY LINE...UP THE I-35 CORRIDOR AND COUNTIES EAST. LOCALIZED RAINFALL AMOUNTS OF 1-3 INCHES ARE LIKELY WITH EVEN VERY ISOLATED HIGHER AMOUNTS OF 4-5 INCHES POSSIBLE. RAINFALL RATES COULD BE AS HIGH AS 2-3 INCHES PER HOUR IN THE STRONGER STORMS ALONG WITH GUSTY WINDS IN THE 40-50 MPH RANGE UNDER LOCAL DOWNBURSTS. AS EXPECTED THIS MORNING...WE ARE SEEING AN UPTICK IN RAIN COVERAGE ACROSS OUR FAR SE ZONES NEAR LAVACA COUNTY THAT WAS HARDEST IMPACTED BY BILL. NEW CELL GENERATION HAS OCCURRED OVER MCMULLEN COUNTY AND SHOULD MOVE NORTHEAST THROUGH THE MORNING HOURS OVER THE SAME SATURATED LOCATIONS. SPC SSEO AND HI-RES CONVECTIVE ALLOWING MODELS INDICATE A MODERATE TO STRONG SIGNAL OF FURTHER SHOWER AND THUNDERSTORM GENERATION ALONG A POSSIBLE TRAINING AXIS ORIENTED SW TO NE NEAR THE I-35 CORRIDOR THROUGH MID TO LATE MORNING AND PERSISTING INTO THE AFTERNOON. FOR THIS REASON AND IN COORDINATION WITH SURROUNDING NWS OFFICES...HAVE ISSUED A NEW FLASH FLOOD WATCH THROUGH 10PM. THE AIRMASS OVER THE REGION REMAINS VERY MOIST WITH PWATS NEAR 2-2.1" OVER THE REGION PER LATEST SATELLITE ESTIMATES. THIS MOISTURE UNDERNEATH AN UPPER LEVEL TROUGH AND A DEVELOPING MID- LVL INVERTED TROUGH OVER NORTH MEXICO SHOULD AID IN UPWARD MOTIONS. THESE DYNAMIC LIFTING FEATURES AIDING IN DIVERGENCE ALOFT COMBINED WITH PROGGED 2000 J/KG SBCAPE THIS AFTN COULD CERTAINLY SUPPORT THESE CONVECTIVE ALLOWING MODEL SOLUTIONS. MOST ACTIVITY SHOULD WANE GOING INTO THE EARLY EVENING EXCEPT TOWARDS WESTERN AREAS AS THE INVERTED TROUGH AXIS PIVOTS CLOSER TO THE REGION FROM THE SOUTH. THIS LIFTING FEATURE COULD ALLOW FOR SHOWERS/STORMS TO PERSIST OUT WEST INTO PORTIONS OF THE OVERNIGHT INTO FRIDAY MORNING. FOR THIS REASON...BROUGHT THE FLASH FLOOD WATCH AT LEAST TO MEDINA AND FRIO. THE DAY OR EVENING SHIFT MAY NEED TO EXPAND THE WATCH WEST DEPENDING ON CONVECTIVE TRENDS. FOR FRIDAY...THE UPPER LEVEL TROUGH REMAINS OVER WEST TEXAS INTO NORTH MEXICO WHILE AN H5 INVERTED TROUGH SHIFTS UP THE RIO GRANDE VALLEY. OVERALL MODEL QPF SEEMED LOWER THAN IT SHOULD BE FOR THIS SETUP AND INCREASED RAIN CHANCES SLIGHTLY OVER GUIDANCE. STILL...OVERALL RAIN COVERAGE SHOULD BE LOWER FRIDAY FOR POINTS NORTH AND EAST AS THE SLIGHTLY DRIER AIR SHIFTS IN ACROSS THE HILL COUNTRY. HIGHER PWATS OF 1.9" WILL REMAIN ACROSS SW/SOUTH/SE LOCATIONS AND THIS IS WHERE THE HIGHER LIKELIHOOD OF RAIN SHOULD RESIDE. RAIN SHOWERS WILL LIKELY PERSIST INTO FRIDAY NIGHT TO SATURDAY MORNING NEAR THE RIO GRANDE IN ASSOCIATION WITH THE EXTRA LIFT FROM THE INVERTED TROUGH. LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... NOT A LOT OF CHANGE IN THE OVERALL PATTERN MOVING INTO THE WEEKEND AS THE INVERTED TROUGH STAYS RELATIVELY STATIONARY OVER DEL RIO. A CONTINUED INFLUX OF LOW LEVEL MOISTURE CHARACTERIZED BY 25-30 KTS OF 850 MB FLOW WILL CONTINUE TO FEED DIRECTLY INTO THE TROUGH UP THROUGH THE RIO GRANDE VALLEY. THEREFORE SHOWER AND THUNDERSTORM DEVELOPMENT LOOKS PRETTY GOOD BOTH SATURDAY AND SUNDAY FROM DEL RIO TO SAN ANTONIO AND SOUTH. CONVECTIVE PARAMETERS ON SUNDAY AFTERNOON ARE QUITE IMPRESSIVE...AS CAPE OVER 2000 AND FAIRLY STEEP LAPSE RATES DUE TO THE TROUGH WILL RESULT IN AN UNCAPPED ATMOSPHERE OVER DEL RIO. WITH PWAT VALUES AT AROUND 2.1 INCHES WITH HIGH PRECIPITATION EFFICIENCY...AND CONVECTIVE ENHANCEMENT TO BOOT...THINKING HEAVY RAINFALL POTENTIAL/FLASH FLOODING POTENTIAL WILL BE SIGNIFICANT FOR THE RIO GRANDE VALLEY THIS WEEKEND...ESPECIALLY SUNDAY. BEYOND THE WEEKEND...THE AFOREMENTIONED INVERTED TROUGH WILL BEGIN A SLOW WESTWARD TREK BACK INTO THE SW CONUS AND NORTHERN MEXICO. HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE ROCKIES AND CENTRAL US AS A BIT DRIER PATTERN LOOKS TO BE IN STORE. BY WEDNESDAY...PWAT VALUES DECREASE TO BELOW 1.5 INCHES. THE SYNOPTIC PATTERN UNDERGOES METAMORPHOSIS INTO A MORE ZONAL PATTERN THROUGH DAY 10. THIS WILL HOPEFULLY CALM THINGS DOWN ENOUGH TO RECOVER A BIT FROM OUR VERY ACTIVE BEGINNING OF SUMMER. HERE IS TO HOPING. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 73 89 73 89 / 60 20 20 10 30 AUSTIN BERGSTROM INTL AIRPORT 85 72 89 73 88 / 70 20 20 10 30 NEW BRAUNFELS MUNI AIRPORT 86 73 89 73 89 / 70 40 30 10 30 BURNET MUNI AIRPORT 86 72 89 72 89 / 50 20 20 10 10 DEL RIO INTL AIRPORT 91 74 89 73 89 / 40 50 40 30 40 GEORGETOWN MUNI AIRPORT 85 73 89 74 88 / 60 20 20 10 20 HONDO MUNI AIRPORT 86 73 87 73 87 / 70 60 40 20 30 SAN MARCOS MUNI AIRPORT 86 73 88 73 87 / 70 30 30 10 30 LA GRANGE - FAYETTE REGIONAL 85 74 89 74 89 / 60 20 20 10 40 SAN ANTONIO INTL AIRPORT 87 74 88 74 88 / 70 50 30 10 30 STINSON MUNI AIRPORT 87 74 88 74 88 / 70 50 30 10 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DE WITT...DIMMIT... FAYETTE...FRIO...GONZALES...GUADALUPE...HAYS...KARNES...KINNEY... LAVACA...LEE...MAVERICK...MEDINA...TRAVIS...UVALDE...WILLIAMSON... WILSON...ZAVALA. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...HAMPSHIRE PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Jun 18, 11:07 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1107 AM CDT THU JUN 18 2015 TXZ171>173-183>194-202>209-217>225-228-191100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1107 AM CDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND TO THE SOUTH OF HIGHWAY 90 AND EAST OF THE I-35 CORRIDOR. SHOWERS HAVE BEGUN TO DEVELOP THIS MORNING AND WILL LIKELY GROW IN COVERAGE AND STRENGTH THROUGH THE MID TO LATE MORNING AND INTO THE AFTERNOON. LOCALIZED HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL BE POSSIBLE. WHILE IT WILL BE DIFFICULT TO PINPOINT WHERE THE HEAVIEST DOWNPOURS WILL OCCUR IN THE WATCH AREA...LOCALIZED AMOUNTS COULD REACH 1 TO 3 INCHES QUICKLY WITH EVEN HIGHLY ISOLATED LOCATIONS RECEIVING 4 TO 5 INCHES. OVERALL STORM MOTION WILL BE SLOW. STRONGER THUNDERSTORMS COULD ALSO BE CAPABLE OF 40-50 MPH WINDS UNDER THE STRONGER PRECIPITATION DOWNBURSTS. STORM ACTIVITY SHOULD DECREASE THROUGH THE MID TO LATE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY AND ESPECIALLY SUNDAY COULD RESULT IN LOCALIZED FLASH FLOODING AS A MOIST AIRMASS RE-ESTABLISHES ITSELF AND A WEATHER DISTURBANCE REMAINS OVER THE RIO GRANDE VALLEY. THE MOST FAVORED LOCATIONS FOR POSSIBLE IMPACTS WILL BE CENTRAL AND WESTERN AREAS. PLEASE STAY TUNED FOR UPDATES FROM YOUR NATIONAL WEATHER SERVICE THIS WEEKEND OF THIS DEVELOPING SITUATION. SPOTTER ACTIVATION MAY BE NEEDED TODAY AND POSSIBLY OVER THE WEEKEND FOR FLASH FLOODING CONCERNS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:12 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jun 17, 7:13 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Frio, Medina, Wilson | 3 hr |
| Jun 17, 7:27 PM CDT | Areal Flood Advisory | EWX | Kendall | 3 hr |
| Jun 17, 7:33 PM CDT | River Flood Warning | EWX | Bexar | 9 hr |
| Jun 17, 7:43 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Jun 17, 7:52 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kendall, Kerr | 3 hr |
| Jun 17, 8:28 PM CDT | River Flood Warning | EWX | Bexar | 25 hr |
| Jun 17, 8:35 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 36 hr |
| Jun 17, 8:35 PM CDT | River Flood Warning | EWX | Karnes | 3 days |
| Jun 17, 8:43 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jun 17, 8:53 PM CDT | Areal Flood Advisory | EWX | Kendall, Kerr | 3 hr |
| Jun 17, 9:13 PM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr | 3 hr |
| Jun 17, 9:31 PM CDT | Areal Flood Advisory | EWX | Frio | 3 hr |
| Jun 17, 10:07 PM CDT | Areal Flood Advisory | EWX | Bandera, Kerr, Real | 3 hr |
| Jun 17, 10:13 PM CDT | River Flood Warning | EWX | Williamson | 17 hr |
| Jun 17, 10:33 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr, Real | 3 hr |
| Jun 18, 12:27 AM CDT | Areal Flood Advisory | EWX | Real, Uvalde | 2 hr |
| Jun 18, 2:57 AM CDT | Areal Flood Advisory | EWX | Lavaca | 3 hr |
| Jun 18, 3:03 AM CDT | Flash Flood Watch | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 17 more | 18 hr |
| Jun 18, 3:36 AM CDT | Areal Flood Advisory | EWX | Fayette | 3 hr |
| Jun 18, 8:57 AM CDT | Areal Flood Advisory | EWX | Lavaca | 2 hr |
| Jun 18, 1:43 PM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Jun 18, 3:17 PM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 3 hr |
| Jun 18, 3:49 PM CDT | Special Weather Statement | EWX | Frio | 41 min |
| Jun 18, 3:56 PM CDT | Flash Flood Warning | EWX | Blanco, Hays, Travis | 3 hr |
| Jun 18, 5:40 PM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 3 hr |
| Jun 18, 5:51 PM CDT | Special Weather Statement | EWX | Gillespie | 39 min |
| Jun 18, 6:24 PM CDT | Special Weather Statement | EWX | Williamson | 51 min |
| Jun 18, 6:29 PM CDT | Special Weather Statement | EWX | Llano | 46 min |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.